| Model Number |
ZLB00 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Visual Impairment (2138)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Weight and ethnicity: unknown; requested but not provided.Date of event: unknown; requested but not provided.The best estimate date is between oct 4, 2022 and nov 10, 2022.Device evaluated by mfr: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Multiple attempts have been made to obtain additional information regarding the event; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from the right eye due to "wrong power".Another johnson and johnson iol was implanted as replacement (different model, zlu225, same diopter of 23.0).There was no patient injury.No further information was provided.
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: dec 09, 2022.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the lens was received cut into three pieces and coated in viscoelastic residue.The lens was cleaned and inspected, however, due to the returned condition of the lens, no further product evaluation could be performed.The complaint issue "explant" and "unexpected postop refraction" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.Corrected data: upon further review, it was noted that event satisfies the explant not reportable criteria.Event is issue on "wrong power" after being implanted the suspect product zlb00.This was replaced with another johnson and johnson iol (different model, zlu225, same diopter of 23.0).There was no patient injury.No product quality issue on suspect lens.Therefore, event is assessed as not reportable per amo-04-s005 (global adverse event /medical device reportability assessments and reporting).Therefore, no further information will be provided under this manufacturer report number 3012236936-2022-03050.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.